Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 203, NWS State College, PA

August 14, 2012Adams County, Cumberland County, Franklin County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Aug 14, 2012, 9:33 PM EDT for Adams County, Cumberland County, Franklin County, Pennsylvania. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2012, 9:33 PM EDT (01:33 UTC)
Expired
Aug 14, 2012, 10:30 PM EDT
In force
57 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Adams County, PA, Cumberland County, PA, Franklin County, PA

The radar

The Sterling radar (KLWX), 110 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 1.6 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2012-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 833 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2012-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
833 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1690 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

685 
WUUS51 KCTP 150133
SVRCTP
PAC001-041-055-150230-
/O.NEW.KCTP.SV.W.0203.120815T0133Z-120815T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
933 PM EDT TUE AUG 14 2012

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ADAMS COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  SOUTH CENTRAL CUMBERLAND COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  SOUTHEASTERN FRANKLIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...

* UNTIL 1030 PM EDT

* AT 928 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM. THE STORM WAS NEAR MONT ALTO...MOVING
  NORTHEAST AT 15 MPH. THIS STORM IS CAPABLE OF PRODUCING ONE INCH
  DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 

* LOCATIONS IN THE WARNING INCLUDE...
  SHIPPENSBURG...
  CASHTOWN...
  SEVEN STARS...
  GETTYSBURG...
  PINE GROVE FURNACE AND WALNUT BOTTOM...

THIS WILL IMPACT I-81 BETWEEN MILE MARKERS 12 AND 47.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
15...ROUTE 30...STATE ROAD 94.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CREATE WINDS OF MORE THAN 57 MPH...OR HAIL ONE
INCH OR LARGER.

NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
SEVERE THUNDERSTORM. WHEN THUNDER ROARS...MOVE INDOORS! REMEMBER...IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 3997 7772 4021 7719 4008 7712 4007 7713
      4006 7711 3985 7699 3971 7754 3972 7759
TIME...MOT...LOC 0133Z 241DEG 14KT 3986 7753

$$

FORECASTER: MARTIN
1 follow-up statement
657 
WWUS51 KCTP 150150
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
950 PM EDT TUE AUG 14 2012

PAC041-150200-
/O.CAN.KCTP.SV.W.0203.000000T0000Z-120815T0230Z/
CUMBERLAND PA-
950 PM EDT TUE AUG 14 2012

...THE SEVERE THUNDERSTORM WARNING FOR CUMBERLAND COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

LAT...LON 3972 7759 3994 7745 4002 7727 4003 7719
      4007 7714 4006 7711 3985 7699 3971 7752
TIME...MOT...LOC 0150Z 241DEG 14KT 3989 7745

$$

PAC001-055-150230-
/O.CON.KCTP.SV.W.0203.000000T0000Z-120815T0230Z/
ADAMS PA-FRANKLIN PA-
950 PM EDT TUE AUG 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR FRANKLIN AND ADAMS COUNTIES...

AT 947 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
7 MILES WEST OF CASHTOWN...OR 10 MILES EAST OF CHAMBERSBURG...MOVING
EAST AT 15 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  CASHTOWN...
  SEVEN STARS...
  ARENDTSVILLE AND GETTYSBURG...
  BENDERSVILLE AND BIGLERVILLE...

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE 30...
STATE ROAD 94.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 3972 7759 3994 7745 4002 7727 4003 7719
      4007 7714 4006 7711 3985 7699 3971 7752
TIME...MOT...LOC 0150Z 241DEG 14KT 3989 7745

$$

FORECASTER: MARTIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 9:20 PM EDT, 13 minutes earlier.

Area forecast discussion, Aug 14, 9:20 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
920 PM EDT TUE AUG 14 2012

.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL PUSH ACROSS MOST OF PENNSYLVANIA
TONIGHT...THEN MOVE THROUGH THE EASTERN PART OF THE STATE ON
WEDNESDAY. COLDER AIR ALOFT WILL MOVE ACROSS THE REGION WEDNESDAY
HELPING TO CREATE SHOWERS AND THUNDERSTORMS...MAINLY ACROSS THE
EASTERN HALF OF THE STATE. FAIR WEATHER WILL RETURN FOR THURSDAY
AS AN AREA OF HIGH PRESSURE DRIFTS OVERHEAD. A STRONGER COLD
FRONT WILL PUSH THROUGH THE STATE ON FRIDAY. AN ANOMALOUS UPPER
LEVEL TROUGH WILL LIKELY BE OVER THE NORTHEAST CONUS THIS
WEEKEND...ACCOMPANIED BY DRIER AND COOL CONDITIONS.

&&

.NEAR TERM /UNTIL 7 AM WEDNESDAY MORNING/...
ALL OF THE FCST IS ON TRACK...SO NO CHANGES TO WX GRIDS. MAION
WORRY IS NEAR SVR CONVECTION.

SURFACE COLD FRONT CONTINUES TO SLIDE SLOWLY TO THE EAST THROUGH
WRN PA. NUMEROUS NEAR-SVR THUNDERSTORMS THIS EVENING IN THE HIGHLY
UNSTABLE AIR. LOTS OF SUB-SVR HAIL REPORTS. BIG CLUSTER OF
CELLS...WITH CYCLONIC ROTATION... MOVING THROUGH THE CENTRAL
MTS/RIDGE AND VALLEY REGION. MOST STORMS HAVE BEEN LEFT- MOVERS UP
TO THIS POINT. WILL CONTINUE TO WATCH THIS CLUSTER FOR POSSIBLE
TORS AND EVENTUAL BOWING AS THE MAIN CELLS LOOK LIKE THEY ARE
COLLAPSING AT THIS TIME.

A FEW STATIONARY CELLS EARLIER THIS AFTN/EVENING BUT THINGS MOVING
ALONG NOW...BUT ANY AREAS WHICH RECEIVE TWO OR MORE STORMS COULD
SEE MINOR FLOODING.

TEMPS WILL COOL INTO THE MID/UPR 50S FOR LOWS ACROSS THE LAURELS
AND NW MTNS...JUST IN THE WAKE OF THE CFRONT...WHILE CENTRAL AND
ERN SECTIONS OF THE STATE SEE MIN TEMPS BETWEEN 60-65F.

ANY PARTIAL CLEARING TONIGHT WILL COMBINE WITH THE LIGHT WIND TO
PRODUCE AREAS OF 1/2-1SM FOG AFTER MIDNIGHT.

&&

.SHORT TERM /7 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
THE INITIAL SFC COLD FRONT WILL EDGE ITS WAY TO ERN PENN DURING THE
MIDDAY HOURS WEDNESDAY...WHILE A SECONDARY/DEEPER PUSH OF COOLER AIR
WILL MOVE TWD THE SUSQ DURING THE LATE AFTERNOON.

WILL LIMIT THE HIGHEST POPS TO 40-50 PERCENT WEDNESDAY ACROSS THE
EAST...AND BROAD-BRUSH APPROX 30 PERCENT POPS ELSEWHERE AS A THERMAL
TROUGH AT 700 MB APPROACHES FROM THE WEST LATER IN THE AFTERNOON.

THE RELATIVE POTENT UPPER SHORTWAVE PASSING ACROSS THE AREA DURING
TIME OF MAX HEATING WILL LIKELY PRODUCE SCT PM TSRA...ESPECIALLY
ACROSS CENTRAL AND EASTERN PA...WHERE MARGINAL LOW LVL MOISTURE IS
PROGGED TO REMAIN.

CLOUD COVER WILL AVERAGE 60-70 PERCENT IN MOST AREAS...THOUGH
PERIODS OF MORE OVC SKIES COULD OCCUR ACROSS THE WRN MTNS FROM
OROGRAPHIC LIFT VIA THE 5-8 KTS WNW FLOW.

MAX TEMPS WILL BE QUITE SIMILAR TO TUESDAY/S...IN THE LOWER TO MID
70S ACROSS THE HIGHER TERRAIN OF THE NORTH AND WEST...AND LOWER TO
MID 80S IN THE SUSQ VALLEY AND SCENT PENN.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
ANY EVENING TSRA ACROSS THE EASTERN HALF OF THE STATE WILL
DIMINISH WED NITE...AS THE SHORTWAVE PASSES EAST OF PA AND A MUCH
DRIER AIR OVERSPREADS THE REGION. GEFS PWATS WITH THAT AIRMASS ARE
WELL BELOW NORMAL. HIGH PRES AND ASSOC DRY AIR MASS SHOULD PROVIDE
THE REGION WITH ABUNDANT SUNSHINE AND LGT WINDS ON THURSDAY. ENS
MEAN 8H TEMPS SUPPORT HIGHS FROM NR 80F OVER THE ALLEGHENY
HIGHLANDS TO THE M80S IN THE VALLEYS.

THE MED RANGE PROGS INDICATE A DEEPENING LOW OVER CENTRAL CANADA
WHICH PUSHES A COLD FRONT THROUGH THE GREAT LAKES AND INTO THE
STATE ON FRIDAY. HOWEVER...A WEST-EAST SFC RIDGE OVER THE SERN
STATES WILL LIKELY SLOW THE FRONT AND DRAG IT TO A CRAWL AS IT
GETS TO PA...LAYING OUT NE-SW. THE BEST MSTR STAYS TO THE SOUTH OF
THE MID-ATLANTIC REGION. GEFS PWATS AND CAPES INCREASE FRIDAY AS
THE NEXT TROUGH AND ACCOMPANYING FRONT PROPAGATE THROUGH. WITH THE
WEST TO NORTHWESTERLY FLOW...THERE SHOULD BE ENOUGH INSTABILITY
AND FRONTAL FORCING TO EXIST EVEN FAR AWAY FROM THE UPPER DYNAMICS
TO INCLUDE TS IN THE FCST. THE FRONT WILL SLOWLY CLEAR THE AREA
EARLY IN THE WEEKEND. LINGERING PRECIPITATION IS POSSIBLE EARLY ON
SATURDAY.  AN ANOMALOUS UPPER LVL TROUGH OVER THE NORTHEAST CONUS
SIGNALS SLIGHTLY BLW NORMAL TEMPS THIS WEEKEND WITH ECMWF ENS MEAN 8H
TEMPS POINTING TOWARD HIGHS MOSTLY IN THE 70S. BULK OF MED RANGE
GUIDANCE ALSO POINTS TOWARD DRY WX OVER THIS WEEKEND WITH SFC HIGH
PRES RIDGE PARKED OVR THE STATE. DEPENDING ON THE POSITION OF THAT
RIDGE...A WEAK JET WILL BE MOVING THROUGH THE REGION...WHICH
DEPENDING ON ITS POSITION COULD ALLOW FOR A PV ANOMALY TO KICK UP
A SCATTERED SHOWER OR ISOLATED THUNDERSTORM. AS SUCH...HAVE
INCLUDED CHANCE POPS FOR THAT PROBABILITY.

&&

.AVIATION /01Z WEDNESDAY THROUGH SUNDAY/...
SEVERAL MORE HOURS OF STORMS WITH HEAVY RAIN.

MAIN ISSUE OVERNIGHT WILL BE LOW CLDS AND FOG.

EXPECT THINGS TO IMPROVE BY LATE WED MORNING...
AS WINDS SHIFT MORE TO THE NW...AND THE UPPER LVL
TROUGH MOVES EAST OF THE AREA. WINDS WILL BE ON THE
LIGHT SIDE.

DECENT CONDITIONS SHOULD PRVAIL FROM LATE WED MORNING
INTO THU. PERHAPS SOME FOG FOR THU AM.

ANOTHER COLD FRONT WILL MOVE ACROSS ON FRIDAY...THEN
A LARGE UPPER LVL LOW WILL KEEP COLD AIR ALOFT INTO
THE WEEKEND. THE COLD AIR ALOFT COULD TRIGGER A SHOWER
NOW AND THEN.

OUTLOOK...

THU...A.M. FOG AND MVFR VSBYS EARLY...OTHERWISE VFR.

FRI...REDUCED CONDS LIKELY IN PERIODS OF SHOWERS/TSRA WITH A
STRONG COLD FRONT APPROACHING FROM THE WEST.

SAT AND SUN...MAINLY VFR.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LAMBERT
NEAR TERM...DANGELO/LAMBERT
SHORT TERM...LAMBERT
LONG TERM...FITZGERALD/CERU
AVIATION...MARTIN
Hazardous weather outlook, Aug 14, 6:33 AM EDT, 15 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
633 AM EDT TUE AUG 14 2012

PAZ006-011-012-017>019-025>028-034>037-041-042-045-046-049>053-
056>059-063>066-151045-
POTTER-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-
SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-
FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-
DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
633 AM EDT TUE AUG 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING IN ADVANCE
OF AN APPROACHING COLD FRONT. THERE IS A SLIGHT CHANCE THAT SOME
OF THESE STORMS COULD CONTAIN DAMAGING WIND GUSTS OR LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ004-005-010-024-033-151045-
WARREN-MCKEAN-ELK-CAMBRIA-SOMERSET-
633 AM EDT TUE AUG 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Aug 14, 8:28 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
828 PM EDT TUE AUG 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0816 PM     HAIL             LEWISBERRY              40.14N  76.86W
08/14/2012  M0.70 INCH       YORK               PA   TRAINED SPOTTER

&&

EVENT NUMBER CTP1200400

MACH
Special weather statement, Aug 14, 8:29 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
829 PM EDT TUE AUG 14 2012

PAZ035-036-150100-
FRANKLIN PA-FULTON PA-
829 PM EDT TUE AUG 14 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL FULTON AND
WESTERN FRANKLIN COUNTIES...

AT 825 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
NEEDMORE TO CLAYLICK...MOVING EAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL AFFECT MCCONNELLSBURG...FORT LITTLETON AND
GREENCASTLE.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 174 AND 187...I-70 BETWEEN
MILE MARKERS 151 AND 153...I-81 BETWEEN MILE MARKERS 1 AND 11.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
30...ROUTE 522.

LAT...LON 3993 7825 3998 7822 4011 7793 4006 7786
      4009 7784 3972 7755 3972 7799

FORECASTER: MARTIN
Local storm report, Aug 14, 8:30 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
830 PM EDT TUE AUG 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             ELIZABETHTOWN           40.15N  76.60W
08/14/2012  E0.88 INCH       LANCASTER          PA   PUBLIC

0730 PM     HAIL             STATE COLLEGE           40.79N  77.86W
08/14/2012  M0.75 INCH       CENTRE             PA   PUBLIC

            PSU MET STUDENT REPORTED PENNY SIZE HAIL AT MARTIN
            STREET AND ON AARON DRIVE

0735 PM     HAIL             2 N SPRING GROVE        39.91N  76.86W
08/14/2012  M0.50 INCH       YORK               PA   TRAINED SPOTTER

0745 PM     HAIL             GRANTVILLE              40.38N  76.65W
08/14/2012  M0.88 INCH       DAUPHIN            PA   TRAINED SPOTTER

0816 PM     HAIL             LEWISBERRY              40.14N  76.86W
08/14/2012  M0.70 INCH       YORK               PA   TRAINED SPOTTER

&&

EVENT NUMBER CTP1200398 CTP1200399 CTP1200397 CTP1200396 CTP1200400

MACH
Special weather statement, Aug 14, 9:02 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
902 PM EDT TUE AUG 14 2012

PAZ035-036-063-064-150200-
ADAMS PA-CUMBERLAND PA-FRANKLIN PA-FULTON PA-
902 PM EDT TUE AUG 14 2012

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FRANKLIN...EAST CENTRAL
FULTON...WEST CENTRAL ADAMS AND WESTERN CUMBERLAND COUNTIES...

AT 858 PM EDT...A STRONG THUNDERSTORM WAS NEAR MERCERSBURG...MOVING
NORTHEAST AT 20 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT ST. THOMAS...CHAMBERSBURG...SCOTLAND...
ORRSTOWN AND SHIPPENSBURG.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 200 AND 213...I-81 BETWEEN
MILE MARKERS 6 AND 36.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
30...ROUTE 522.

LAT...LON 4024 7741 3993 7726 3975 7788 3998 7803

FORECASTER: MARTIN
Special weather statement, Aug 14, 9:25 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
925 PM EDT TUE AUG 14 2012

PAZ036-064-150200-
ADAMS PA-FRANKLIN PA-
925 PM EDT TUE AUG 14 2012

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FRANKLIN AND
WESTERN ADAMS COUNTIES...

AT 921 PM EDT...A STRONG THUNDERSTORM WAS NEAR MARION...MOVING
EAST AT 20 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT MONT ALTO...FAYETTEVILLE AND CASHTOWN.

THIS WILL IMPACT I-81 BETWEEN MILE MARKERS 3 AND 19.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
15...ROUTE 30...STATE ROAD 97.

LAT...LON 3990 7776 3999 7748 3996 7745 3999 7740
      4001 7732 3972 7714 3972 7772

FORECASTER: MARTIN
Special weather statement, Aug 14, 9:31 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
931 PM EDT TUE AUG 14 2012

PAZ056-057-063-150215-
CUMBERLAND PA-DAUPHIN PA-PERRY PA-
931 PM EDT TUE AUG 14 2012

...STRONG THUNDERSTORMS WILL AFFECT CENTRAL PERRY...NORTHEASTERN
CUMBERLAND AND WESTERN DAUPHIN COUNTIES...

AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF CUMBERLAND...
DAUPHIN AND PERRY COUNTIES AT 928 PM EDT. THE STRONG THUNDERSTORMS
WERE GENERALLY MOVING EAST-NORTHEAST AT 15 MPH.

THESE STRONG THUNDERSTORMS WILL PRODUCE NICKEL SIZE HAIL. THE
STRONGEST STORM CELL JUST PASSED OVER CARLISLE AND PRODUCED NICKEL
SIZE HAIL THERE. THESE STORMS CAN PRODUCE NICKEL SIZE HAIL AND VERY
HEAVY RAIN.

LAT...LON 4028 7736 4039 7703 4035 7683 4022 7686
      4022 7687 4021 7689 4022 7690 4021 7691
      4016 7720

FORECASTER: DANGELO

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 8:05 PM EDTSpecial Weather StatementCTPSchuylkill25 min
Aug 14, 8:09 PM EDTSpecial Weather StatementCTPDauphin36 min
Aug 14, 8:17 PM EDTSpecial Weather StatementCTPAdams28 min
Aug 14, 8:21 PM EDTSpecial Weather StatementCTPJuniata24 min
Aug 14, 8:25 PM EDTSpecial Weather StatementCTPClinton35 min
Aug 14, 8:29 PM EDTSpecial Weather StatementCTPFranklin, Fulton31 min
Aug 14, 8:38 PM EDTSevere Thunderstorm WarningCTPJuniata, Snyder37 min
Aug 14, 9:01 PM EDTSevere Thunderstorm WarningCTPJuniata, Perry59 min
Aug 14, 9:02 PM EDTSpecial Weather StatementCTPFranklin58 min
Aug 14, 9:24 PM EDTAreal Flood AdvisoryCTPJuniata, Perry, Snyder3 hr
Aug 14, 9:25 PM EDTSpecial Weather StatementCTPAdams35 min
Aug 14, 9:31 PM EDTSpecial Weather StatementCTPCumberland44 min
Aug 14, 9:56 PM EDTSpecial Weather StatementCTPDauphin34 min
Aug 14, 10:12 PM EDTFlash Flood WarningCTPCumberland, Dauphin, Perry3 hr
Aug 14, 10:43 PM EDTSpecial Weather StatementCTPDauphin, Lebanon, York62 min
Aug 14, 11:50 PM EDTSpecial Weather StatementCTPLancaster40 min
Aug 15, 6:12 PM EDTSpecial Weather StatementCTPCameron63 min
Aug 15, 6:42 PM EDTSpecial Weather StatementCTPMifflin33 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.